How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 5222
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My father has an elderly dog that is 11. He is an old

Customer Question

My father has an elderly dog that is 11. He is an old English bulledog and for the past few days he has quit eating and is having blood in his stool which has been diahrea. He was taken to the emergency vet a few days ago and given tremadol and an antibiotic but it seems to be of little help. The x rays did not show anything other than he suffers from a bad case of arthritis. The first day he began to display problems we found him laying on his side panting heavily and unable to get up almost like he was in shock. He is very well cared for and has lived inside his entire life and only goes out to use the restroom and whenever we are in the yard. He is up to date on all of his vaccines and heartworm prevention as well.
JA: I'm sorry to hear that. Could be a lot of things that cause lethargy. The Veterinarian will know how to help the dog. What is the dog's name?
Customer: Deisel.
JA: Is there anything else the Veterinarian should be aware of about Deisel?
Customer: I don't think there is much more. He just seems miserable and it was so sudden. He's never displayed any of these signs.
Submitted: 6 months ago.
Category: Dog Veterinary
Expert:  PitRottMommy replied 6 months ago.

Hello, JACustomer. I have been a Veterinary Nurse for over 15 years and would be happy to help you today. I'm reviewing your question right now.

Expert:  PitRottMommy replied 6 months ago.

1) What antibiotic is he taking?
2) Did the bloody stool occur before or after the antibiotic and tramadol was started?
3) Any vomiting?
4) Was any bloodwork performed at the visit?